Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Projective metrics and mixing properties on towers

Author: Véronique Maume-Deschamps
Journal: Trans. Amer. Math. Soc. 353 (2001), 3371-3389
MSC (2000): Primary 37A25, 37C30, 37C40
Published electronically: April 9, 2001
MathSciNet review: 1828610
Full-text PDF

Abstract | References | Similar Articles | Additional Information


We study the decay of correlations for towers. Using Birkhoff's projective metrics, we obtain a rate of mixing of the form:

\begin{displaymath}c_n (f,g) \leq \text{\rm Ct} \alpha(n) \Vert f \Vert \, \Vert g \Vert_1\end{displaymath}

where $\alpha(n)$ goes to zero in a way related to the asymptotic mass of upper floors, $\Vert f\Vert$ is some Lipschitz norm and $\Vert g \Vert_1$ is some $L^1$ norm. The fact that the dependence on $g$ is given by an $L^1$ norm is useful to study asymptotic laws of successive entrance times.

References [Enhancements On Off] (What's this?)

  • [A,D,U] J. AARONSON, M. DENKER, and M. URBANSKI Ergodic theory for Markov fibered systems and parabolic rational maps. Trans. Amer. Math. Soc. (1993), 337 (2), 495-548. MR 94g:58116
  • [Ba,V] V. BALADI, M. VIANA Strong stochastic stability and rate of mixing for unimodal maps. Ann. Sci. École Norm. Sup. (1996) 29, 4, 483-517. MR 97d:58170
  • [Ba,Y] V.BALADI, L.-S. YOUNG On the spectra of randomly perturbed expanding maps. Comm. Math. Phys. (1993) 156, 2, 355-385. MR 94g:58172
  • [B,Y] M. BENEDICKS and L.-S. YOUNG Decay of correlations for certain Henon maps. (1996) preprint.
  • [Bi1] G. BIRKHOFF Extensions of Jentzch's theorem. T.A.M.S. (1957), 85, 219-227. MR 19:296a
  • [Bi2] G. BIRKHOFF Lattice theory (3rd edition). Amer. Math. Soc. (1967). MR 37:2635
  • [Buz] J. BUZZI Markov extensions for multi-dimensional dynamical systems. Israel J. Math. 112 (1999), 357-380. MR 2000m:37008
  • [Ca] A.A. CASTRO Backward inducing and exponential decay of correlations for partially hyperbolic attractors with mostly contracting central direction. PhD Thesis (1998).
  • [C] P. COLLET Statistics of closest return for some non uniformly hyperbolic systems. Preprint (1999)
  • [C,G,S] P. COLLET, A. GALVES, B. SCHMITT Unpredictability of the occurrence time of a long laminar period in a model of temporal intermitency. Ann. Inst. H. Poincaré Phys. Théor. (1992), 57, 3, 319-331. MR 94a:58064
  • [Ch] N. CHERNOV Statistical properties of piecewise smooth hyperbolic systems in high dimensions. Discrete Contin. Dynam. Systems (1999), 5, 2, 425-448. MR 99k:58134
  • [D] D. DOLGOPYAT On dynamics of mostly contracting diffeomorphisms. Preprint (1998).
  • [F,S1] P. FERRERO, B. SCHMITT Ruelle Perron Frobenius theorems and projective metrics. Colloque Math. Soc. J. Bolyai Random Fields. Estergom (Hungary) (1979).
  • [F,S2] P. FERRERO, B. SCHMITT On the rate of convergence for some limit ratio theorems related to endomorphisms with a non regular invariant density. Preprint (1994).
  • [G,S] A. GALVES & B. SCHMITT Inequalities for hitting time in mixing dynamical systems. Random and Computational Dynamics (1997), 5, 4, 337-347. MR 98i:60017
  • [H] F. HOFBAUER On intrinsic ergodicity of piecewise monotonic transformations with positive entropy. Israel J. Math. (1979), 34, 1, 213-237; (1981), 38, 11, 107-115.
  • [K,N] G. KELLER, T. NOWICKI Spectral theory, zeta functions and the distribution of periodic points for Collet-Eckmann maps. Comm. Math. Phys. (1992), 149, 1, 31-69. MR 93i:58123
  • [K,M,S] A. KONDAH, V. MAUME, and B. SCHMITT Vitesse de convergence vers l'état d'équlibre pour des dynamiques markoviennes non höldériennes. Ann. Inst. Poincarré Sec. Prob. Stat. (1997) 33 (6) 675-695. MR 99e:28032
  • [Li1] C. LIVERANI Decay of correlations. Ann. of Math. (1995), 142 (2), 239-301. MR 96e:58090
  • [Li2] C. LIVERANI Central limit theorem for deterministic systems. Proceedings of the International Congress on Dynamical Systems, Montevideo 95, Research Notes in Mathematics series, Pittman, (1997). MR 98k:28025
  • [Ma1] V. MAUME-DESCHAMPS Propriétés de mélange pour des systèmes dynamiques markoviens. PhD Thesis, Université de Bourgogne (1998),
  • [Ma2] V. MAUME-DESCHAMPS Correlation decay for Markov maps on a countable state space. To appear in Erg. Th Dyn. Syst.
  • [P] F. PACCAUT Statistics of return times for weighted maps of the interval Preprint (1999).
  • [Sa] O. SARIG Thermodynamic Formalism for Countable Markov Shifts. 19 (1999), 1565-1593. MR 2000m:37009
  • [Sau] B. SAUSSOL Étude statistique de systèmes dynamiques dilatants. PhD. Thesis, Université de Toulon.
  • [Se] E. SENETA Non-negative matrices and Markov chains. Springer (1981). MR 85i:60058
  • [V] M. VIANA Stochastic dynamics of deterministic systems. (1997).
  • [Y1] L.-S. YOUNG Statistical properties of dynamical systems with some hyperbolicity. Ann. of Math. (2) (1998), 147, 3, 585-650. MR 99h:58140
  • [Y2] L.-S. YOUNG Recurrence times and rates of mixing. Israel J. Math. 110 (1999), 153-188. CMP 2000:11

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37A25, 37C30, 37C40

Retrieve articles in all journals with MSC (2000): 37A25, 37C30, 37C40

Additional Information

Véronique Maume-Deschamps
Affiliation: Département de Mathématiques, Université de Genève, Geneva, Switzerland
Address at time of publication: Université de Bourgogne, B.P. 47870, 21078 Dijon Cedex, France

Keywords: Decay of correlations, tower, transfer operator, projective metrics
Received by editor(s): May 23, 1999
Received by editor(s) in revised form: January 13, 2000
Published electronically: April 9, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society